severe 'blushing'

Is there anyone out there who has the same symptom? It comes and goes and my face goes very red indeed. there seems no reason to account for it (I am not being embarrassed and such like). But I am feeling very self conscious now when it comes out of the blue and I am in company. It does feel like a menopausal 'flush' but I am 66 so not that!!! Any offers or explanations would be appreciated. I have had severe itching, nausea, and distended tummy a few weeks ago but they seem to have dissipated. I have ET (jak2)

7 Replies

  • This happens to me to, it can happen at any time. I don't no why either, sorry could help but your not alone, I have et and Jak2.

  • I know the feeling only too well. It goes with the territory I'm told. I'm on Ruxolitinib which is supposed to cure it but unfortunately not in my case! I get a severe "roast" every time I wake up and have to throw off the covers or it is unbearable but I also get random episodes during the day. As you say, it can be very embarrassing- but if you are embarrassed you blush anyway so it's a descending cycle! The thing is you can feel it coming a good few seconds before anyone else can see it so that doubles the embarrassment for me. A good coughing fit helps when I'm in the company of folk I don't know well!!

    Best wishes, Jan

  • Me too, ET Jak2+ on Peg Interferon and I am over menopause for a wile.

    Wishing you well

  • Yup I have ET and have these they come and go and yes can be very embarrassing. I can look like a tomato at times!!!

  • Me too, I am on INF and my consultant told me it could be that causing it but I think it may be the ET as I had it when I was on HU

    Janet Dx 2011

  • Thank you very much everyone for your replies, they have been very reassuring for me to know I am not alone in this. Now perhaps I can relax when I feel a blush coming and have a good coughing fit as a cover-up!!! x

  • Hi Vennie,

    Sorry this is a late reply, but I`ve been away from the site for a week or so and just picked up on your comments among a host of others. I suffered from `blushing` for years, long before I was diagnosed with ET and I can say that it is not, in my opinion, menopause related hot flushes, but a side effect of the ET. When I first started with it, I was not on meds, so could not blame them either. Looking back I suffered with headaches also, but blamed them on stress and other things. Now I am certain that, I had ET many years before it was diagnosed, as many people on this site have commented similarly with their diagnosis.

    I`m afraid I can`t offer any quick fix Vennie, only to say that it is embarrassing and you get very adept at covering it up. Sorry.

You may also like...